Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

On several antidepressants and sleeping pills. Want to come off them. Any suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
I am on several antideppressants and sleeping pills and desperately want to come off them. Not sure where to start
Posted Wed, 27 Feb 2013 in Drug Abuse
Answered by Dr. Sundar Gnanavel 19 minutes later
Thanks for your query. I understand your concern with being on multiple psychotropic medication simultaneously. Psychotherapy like cognitive behavioural therapy can substitute for antidepressants to an extent. Sedative dependence can be reduced by following sleep hygiene I.e avoiding tea or coffee post evening avoiding naps in the noon waking up at the same time every day and never using bed except for sleep. Most importantly a thorough review of your treatment history will aid your psychiatrist in cutting down medication. I would request you not to abruptly discontinue any medication since they may lead to withdrawal symptoms. Slow tapering is the rule for psychiatric medication. Do clarify anything else you may want to.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor